Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 15, 2010, 6:16 PM CDT for Carroll County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 15, 2010, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, AR
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2592 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
746 WGUS54 KTSA 152316 FFWTSA ARC015-160315- /O.NEW.KTSA.FF.W.0052.100715T2316Z-100716T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 616 PM CDT THU JUL 15 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 1015 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN 5 MILES NORTH OF DENVER...MOVING SOUTHEAST AT 5 MPH. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1015 PM CDT. * THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE NORTHEASTERN CARROLL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3637 9330 3649 9347 3650 9330 3637 9329 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:10 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 3:10 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU JUL 15 2010
.DISCUSSION...
FRONTAL BOUNDARY HAS PUSHED INTO FAR NORTHEAST OKLAHOMA THIS
AFTERNOON WITH SCATTERED SHOWERS/THUNDERSTORMS DEVELOPING ALONG
FRONT IN THE WEAKER CAP. FURTHER WEST...WEAK MESO LOW HAS DEVELOPED
ALONG BOUNDARY NEAR ALVA WITH ONGOING LOW LEVEL MOISTURE
CONVERGENCE. AS ATMOSPHERE CONTINUES TO DESTABILIZE...EXPECT
ADDITIONAL THUNDERSTORMS ALONG FRONT BY LATE AFTERNOON WITH THE
POTENTIAL FOR CLUSTER OF STRONG TO SEVERE THUNDERSTORMS TO IMPACT
NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS THIS EVENING. DAMAGING
DOWNBURST WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREAT
WITH ANY THUNDERSTORM ACTIVITY.
TEMPERATURE FORECAST REMAIN A CHALLENGE FOR THE NEXT FEW DAYS AND WILL
BE HIGHLY DEPENDENT ON THIS EVENINGS PRECIPITATION AMOUNTS/OVERALL
COVERAGE. GENERALLY STAYED A FEW DEGREES BELOW GUIDANCE FOR HIGHS
AS CLOUDS/RESIDUAL LOW LEVEL MOISTURE REMAINS. GIVEN LOW
TEMPERATURES TONIGHT WILL REMAIN IN THE MID 70S IN MANY AREAS...
NOT CONFIDENT WITH CANCELING EXCESSIVE HEAT WARNING BUT THIS CAN
BE REEVALUATED THIS EVENING. IF CLOUDS/PRECIP LINGER INTO THE DAY
FRIDAY...AFTERNOON HEAT INDICES WOULD LIKELY NOT MET CRITERIA.
REMAINDER OF THE FORECAST STAYED GENERALLY WITH THE MEX
GUIDANCE...BUT AGAIN LOWERED HIGH TEMPERATURES BY A FEW DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 93 76 95 / 50 30 10 10
FSM 77 94 76 94 / 30 40 20 10
MLC 75 93 73 94 / 30 30 20 10
BVO 74 93 71 94 / 40 30 10 10
FYV 72 90 69 91 / 40 50 20 10
BYV 72 91 71 92 / 40 50 20 10
MKO 75 92 73 94 / 40 30 20 10
MIO 74 91 73 92 / 40 40 10 10
F10 75 93 73 94 / 40 30 10 10
HHW 73 93 74 94 / 20 30 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...10
LONG TERM....12Hazardous weather outlook, Jul 15, 5:03 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT THU JUL 15 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 503 PM CDT THU JUL 15 2010 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. DISCUSSION... SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN THE VICINITY OF A FRONTAL BOUNDARY THAT EXTENDS ACROSS EXTREME NORTHEAST OKLAHOMA INTO SOUTHWEST MISSOURI. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND INTO TONIGHT AS THE FRONTAL BOUNDARY SAGS TO THE SOUTH INTO A RATHER UNSTABLE AIRMASS. THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS TO AROUND 70 MPH. HOWEVER...LARGE HAIL WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAIN IS ALSO A CONCERN AS THE STORMS WILL BE SLOW MOVING. 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A LINGERING SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL SHORTWAVE MAY SUPPORT A FEW SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE EXCESSIVE HEAT AND HUMIDITY WILL PERSIST THROUGH THE WEEKEND AND WELL INTO NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... BE PREPARED FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 15, 5:22 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT THU JUL 15 2010
OKZ054>057-152300-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
522 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 521 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF WHITE OAK TO 5 MILES EAST OF LENAPAH
TO 6 MILES SOUTHEAST OF BIGHEART. THE STORMS WERE NEARLY
STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...BIGHEART...HULAH...
BARTLESVILLE...DEWEY...COPAN...VINITA AND WHITE OAK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG
WITH A PERIOD OF VERY HEAVY RAIN THAT COULD CAUSE PONDING OF WATER
ON SOME ROADS.
LAT...LON 3686 9516 3664 9501 3652 9514 3668 9556
3672 9622 3689 9624 3700 9582 3700 9574
TIME...MOT...LOC 2221Z 295DEG 2KT 3666 9526 3685 9554
3680 9613Special weather statement, Jul 15, 5:24 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT THU JUL 15 2010
ARZ002-152315-
CARROLL AR-
524 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN CARROLL
AT 525 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF OAK GROVE TO 3 MILES EAST OF OAK GROVE
TO 3 MILES WEST OF OAK GROVE...MOVING EAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OAK GROVE AND
URBANETTE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3641 9330 3640 9338 3641 9357 3650 9353
3650 9344 3650 9330
TIME...MOT...LOC 2225Z 284DEG 6KT 3649 9330 3646 9339
3647 9350Special weather statement, Jul 15, 5:49 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT THU JUL 15 2010
OKZ061-152315-
ROGERS OK-
549 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS
AT 549 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF CHELSEA. THE STORM WAS STATIONARY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH THAT
WILL SPREAD WELL AWAY FROM THE HEAVY RAINFALL.
LAT...LON 3660 9532 3652 9532 3652 9533 3652 9553
3660 9554
TIME...MOT...LOC 2249Z 020DEG 2KT 3659 9539Special weather statement, Jul 15, 6:04 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT THU JUL 15 2010
OKZ056-061-152345-
NOWATA OK-ROGERS OK-
604 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS AND SOUTHERN NOWATA
AT 604 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF WATOVA TO 3 MILES NORTHEAST OF
NEW ALLUWE. THE STORMS WERE NEARLY STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...NOWATA...WATOVA...NEW
ALLUWE AND TALALA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINS THAT
WILL CAUSE PONDING OF WATER ON SOME ROADS.
LAT...LON 3671 9581 3671 9543 3650 9544 3649 9581
TIME...MOT...LOC 2304Z 241DEG 1KT 3667 9578 3664 9544Special weather statement, Jul 15, 6:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT THU JUL 15 2010
OKZ054-152345-
OSAGE OK-
608 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 607 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF APPERSON TO 4 MILES WEST OF PAWHUSKA
TO 7 MILES EAST OF OKESA. THE STORMS WERE NEARLY STATIONARY. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...AVANT...WYNONA... BARNSDALL...BURBANK...OKESA
AND PEARSONIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINS THAT WILL CAUSE
PONDING OF WATER ON SOME ROADS.
LAT...LON 3671 9703 3670 9701 3670 9694 3676 9689
3676 9683 3678 9681 3679 9676 3687 9675
3684 9623 3689 9600 3647 9601 3664 9707
3668 9708
TIME...MOT...LOC 2307Z 218DEG 8KT 3676 9682 3666 9641
3674 9601The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:24 PM CDT | Special Weather Statement | TSA | Carroll | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.